×

zbMATH — the first resource for mathematics

Solvability of quadratic matrix equations. (English. Russian original) Zbl 1304.15013
Mosc. Univ. Math. Bull. 63, No. 6, 256-261 (2008); translation from Vest. Mosk. Univ. Mat. Mekh. 63, No. 6, 36-41 (2008).
Summary: Solvability conditions are studied in this paper for a quadratic matrix Riccati equation arising in studies of the Chapman-Enskog projection for a Cauchy problem and a mixed problem for momentum approximations of kinetic equations. The structure of the matrix equation permits one to formulate necessary and sufficient solvability conditions in terms of eigenvectors and associated vectors for the matrix composed from the coefficients.

MSC:
15A24 Matrix equations and identities
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] V. V. Palin and E. V. Radkevich, ”Navier-Stokes Approximation and Problems of the Chapman-Enskog Projection for Kinetic Equations,” Trudy Semin. I.G. Petrovskogo 25, 184 (2006). · Zbl 1115.35102
[2] G.-Q. Chen, C. D. Levermore, and T.-P. Lui, ”Hyperbolic Conservation Laws with Stiff Relaxation Terms and Entropy,” Commun. Pure and Appl. Math. XLVII, 787 (1994). · Zbl 0806.35112 · doi:10.1002/cpa.3160470602
[3] S. I. Gel’fand, ”The Number of Solutions of a Quadratic Equation,” in GLOBUS. General Mathematical Seminar Iss. 1, (MCCME, Moscow, 2004) pp. 124–133.
[4] V. V. Kozlov, ”Restrictions of Quadratic Forms onto Lagrangian Planes, Quadratic Matrix Equations, and Gyroscopic Stabilization,” Funk. Analiz i Prilozh. 39, 1 (2005). · Zbl 1113.37040
[5] T. Lu, ”Solution of the Matrix Equation AX - XB = C,” Computing 37, 351 (1986). · Zbl 0589.65032 · doi:10.1007/BF02251092
[6] V. M. Prokip, ”Solvability of the Riccati Matrix Algebraic Equation,” Ukr. Math. J. 46(11), 1763 (1994). · Zbl 0963.93521 · doi:10.1007/BF01058897
[7] G. I. Shurbet, T. O. Lewis, and T. L. Boullion, ”Quadratic Matrix Equations,” Ohio J. Sci. 74(5), 273 (1974).
[8] W. Dreyer and H. Struchtrup, ”Heat Pulse Experiments Revisted,” Continuum Mech. Thermodyn. 5, 3 (1993). · doi:10.1007/BF01135371
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.